|re:reassure a friend
Nov 5, 2008
Your friend's situation is similar to our situation. My partner was diagnosed (we also live in the UK)with an AIDS diagnosis in July. He is 45.He had PCP pneumonia and was very ill with it. His CD4 count was 3(lower than your friend!!).
He started ARV treatment in late July. The ARV tablets are easy to take(just 2 in the evening).
He tolerated the meds well (most people do)and the result is that His CD4 count as of late september was 125: we are hoping that his cells will continue to rise with further tests and that he will eventually cross the 200 threshold. This will be important for us...because if one rises above and stays abvove 200 the risk of AIDS type OI's becomes very small.
So my advice is forget about the difference between the words 'AIDS' or HIV....this is a waste of your energy. Focus on the fact that if he starts the medication his numbers will improve....within weeks.
If he starts now...then he should enter 2009 with a much reduced VL . This will allow his immune function to improve...(hopefully above 200+)
One thing i know is that if my partner had not started his ARV treatmnt in late July...he would possibly not be with us today. You really should not delay..the benefits are quite profound .....one final thing i would say is that adherence to taking the tablets every day is 100% important. My partner takes them at 10pm every eve. and has an alarm system (clock for when hes in the house and a vibrating watch also!!for when he's out). Hope your friend makes the right decision !!!To be blunt he really has no choice (as we did nt either!!) and we are just grateful that we were starting meds in 2008 and not 20 years ago.
Response from Dr. Young
Thank you so much for sharing your (and your partner's) experiences.
I do want to continue to encourage our readers to share their experiences with HIV medications with others.. as you can imagine, these stories can help others with a difficult time in their lives.
Be well, BY
Combivir taken about 30 minutes after food
Travel with meds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.